Alert archive / New Mexico / Flash Flood Warnings in 1999

Flash Flood Warning 39, NWS Albuquerque, NM

August 8, 1999Santa Fe County, Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 8, 1999, 3:46 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 1999, 3:46 PM MDT (21:46 UTC)
Expired
Aug 8, 1999, 6:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Whole counties

Counties Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 83 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 1999-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 1999-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KABQ 082146
FFWABQ
NMC049-057-090015-

BULLETIN - EAS ACTIVATION REQURESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT SUN AUG 8 1999

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
  WESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 615 PM MDT

* AT 343 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM SOUTHWEST SANTA FE
  COUNTY INTO THE NORTHWEST CORNER OF TORRANCE COUNTY. THUNDERSTORMS
  WERE ONLY SLOWLY MOVING TO THE NORTHEAST...UNDER 10 MPH.

* SOME LOCATIONS AFFECTED BY THIS FLOOD WARNING INCLUDE... GOLDEN...
  MORIARTY...TAJIQUE AND MANZANO.

THUNDERSTORMS WITH TORRENTIAL RAIN WILL LIKELY PRODUCE ANOTHER INCH
OR TWO OF RAIN IN PARTS OF SOUTHWEST SANTE FE COUNTY AND NORTHWEST
TORRANCE COUNTY.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGJEROUS
FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.  DO NOT ATTEMPT TO
DRIVE THROUGH THESE WATERS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:00 PM MDT, 46 minutes earlier.

Area forecast discussion, Aug 8, 3:00 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SUN AUG 8 1999

DECENT EAST WIND AT CQC HAS PERSISTED...INDICATIVE OF LOW LEVEL
CONVERGENCE ALONG CENTRAL MOUNTAINS FROM NORTHERN SACRAMENTOS TO
SANGRE DE CRISTOS AND THIS REFLECTED BY INCREASED CONVECTION TODAY
CENTRAL MOUNTAINS AND NE WITH MORE ISOLATED CONVECTION OTHER
MOUNTAIN AREAS. THINK EAST CANYON WINDS INTO RIO GRANDE VALLEY
TONIGHT GOOD BET WITH BULK OF CONVECTION EAST. CANT RULE OUT
EVENING CONVECTIVE DEVELOPMENT ALONG HIGHER TERRAIN WEST OF RIO
GRANDE...DRIFTING NORTHEASTWARD. SHOULD BE MOISTURE IMPORT AT LOW
LEVELS WITH CONVERGENCE ALONG CONTINENTAL DIVIDE MONDAY. THIS WILL
COMBINE WITH INCREASED TROPICAL CONNECTION ADVERTISED BY ETA/NGM TO
SHIFT MAX POPS TO CENTRAL AND WEST MON...CONTINUING TUE. TEMPS DOWN
A LITTLE THESE AREAS AS WELL DUE TO INCREASED CLOUDS/SHOWERS. SOME
DRIFT TOWARDS NERN PLAINS FOR SCATTERED TYPE POPS THERE WHILE SERN
CRNR STILL MOST AFFECTED BY SUPPRESSIVE POWER OF UPPER RIDGE FOR
LOWEST POPS...SLIGHT CHANCE FOR MOUNTAIN STORMS HOLDING TOGETHER
LONG ENOUGH TO AFFECT PLAINS LOCALES. WILL KEEP THE FAITH IN
EXTENDED...STRONG SHORTWAVE DRAGGING COASTAL UPPER LOW NORTHEAST BY
MIDWEEK...BRINGING WESTERLIES AND DRYING TO NORTHERN AND WESTERN NM
WITH TEMPS WARMING AGAIN. MJF

ABQ BB 066/088 065/086 065 32334
SAF BB 057/084 057/082 056 32444
TCC BB 066/090 066/093 066 32312

.ABQ...NONE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:29 PM MDTSevere Thunderstorm WarningABQHarding, Quay61 min
Aug 7, 6:44 PM MDTFlash Flood WarningABQHarding, Quay2 hr
Aug 8, 1:14 PM MDTSevere Thunderstorm WarningABQHarding, Union61 min
Aug 8, 2:35 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Santa Fe60 min
Aug 8, 2:55 PM MDTFlash Flood WarningABQBernalillo2 hr
Aug 8, 3:23 PM MDTSevere Thunderstorm WarningABQSan Miguel62 min
Aug 8, 3:59 PM MDTSevere Thunderstorm WarningABQHarding, Quay76 min
Aug 8, 4:19 PM MDTFlash Flood WarningABQSan Miguel, Santa Fe3 hr
Aug 8, 4:41 PM MDTSevere Thunderstorm WarningABQSan Miguel49 min
Aug 8, 5:34 PM MDTFlash Flood WarningABQGuadalupe, San Miguel3 hr

Nearby

Flash Flood Warnings in New Mexico, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.